Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 10, 2026, 7:41 PM CDT for LaPorte County, Pulaski County, Starke County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 7:41 PM CDT (00:41 UTC)
- Expired
- Mar 10, 2026, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:11 PM CDT, 30 minutes earlier. Its key messages:
- Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 7:11 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026
.KEY MESSAGES...
- Scattered strong to severe thunderstorms likely tonight, with
the potential for very large hail, damaging winds and tornadoes,
best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight
into Wednesday morning, best chances northern half of the
forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
&&
.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026
Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.
High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.
A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.
&&
.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026
Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.
Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.
High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026
Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.
Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
Thursday for LMZ043-046.
&&
UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWSHazardous weather outlook, Mar 10, 1:29 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 229 PM EDT Tue Mar 10 2026 INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081- 177-277-OHZ001-002-004-005-015-111830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN- Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry- Paulding- 229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/ ...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. INZ013-020-022>027-032>034-OHZ016-024-025-111830- Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Putnam-Van Wert-Allen OH- 229 PM EDT Tue Mar 10 2026 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ043-046-111830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 229 PM EDT Tue Mar 10 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected this afternoon into this evening. Some of these storms may produce wind gusts in excess of 35 knots and hail of 1 to 2 inches in diameter. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are likely for much of this period. Gales are possible Thursday night into Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:51 PM CDT | Tornado Warning | IWX | LaPorte, Pulaski, Starke | 39 min |
| Mar 10, 8:25 PM CDT | Tornado Warning | IWX | LaPorte, Starke | 35 min |
| Mar 10, 8:27 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 48 min |
| Mar 10, 8:28 PM CDT | River Flood Warning | IWX | Elkhart | 36 hr |
| Mar 10, 8:37 PM CDT | Tornado Warning | IWX | Starke | 23 min |
| Mar 10, 8:50 PM CDT | Tornado Warning | IWX | Marshall, Saint Joseph, Starke | 14 min |
| Mar 10, 9:06 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 24 min |
| Mar 10, 9:20 PM CDT | Tornado Warning | IWX | Marshall, Saint Joseph | 25 min |
| Mar 10, 9:27 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Mar 10, 9:47 PM CDT | Special Marine Warning | IWX | 88 min | |
| Mar 10, 9:53 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart | 14 min |
| Mar 10, 10:25 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Mar 10, 10:48 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Mar 10, 11:06 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 39 min |
| Mar 10, 11:29 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 31 min |
| Mar 10, 11:32 PM CDT | Special Marine Warning | IWX | 26 min | |
| Mar 11, 12:37 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 23 min |
| Mar 11, 12:39 AM CDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Mar 11, 12:47 AM CDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 17 min |
| Mar 11, 12:59 AM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Marshall | 3 hr |
| Mar 11, 1:03 AM CDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 27 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | IWX | Steuben | 25 min |
| Mar 11, 1:52 AM CDT | Areal Flood Advisory | IWX | LaGrange, Noble | 3 hr |
| Mar 11, 1:59 AM CDT | Flash Flood Warning | IWX | Elkhart, Kosciusko | 3 hr |
| Mar 11, 2:59 AM CDT | Special Weather Statement | IWX | Cass | 31 min |
| Mar 11, 3:27 AM CDT | Special Weather Statement | IWX | Kosciusko | 33 min |
| Mar 11, 4:22 AM CDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 113 min |
| Mar 11, 4:59 AM CDT | River Flood Warning | IWX | Allen, DeKalb | 21 days |
| Mar 11, 8:01 AM CDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 29 min |
| Mar 11, 8:14 AM CDT | Tornado Warning | IWX | Jay | 16 min |
| Mar 11, 8:31 AM CDT | Severe Thunderstorm Warning | IWX | Jay | 14 min |
| Mar 10, 8:28 PM CDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 7 days |
| Mar 11, 4:56 AM CDT | River Flood Warning | IWX | Williams | 4 days |
| Mar 11, 7:09 AM CDT | Severe Thunderstorm Warning | IWX | Van Wert | 36 min |
| Mar 11, 7:40 AM CDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 35 min |
| Mar 11, 8:46 AM CDT | Severe Thunderstorm Warning | IWX | Allen, Van Wert | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.